SciELO - Scientific Electronic Library Online

vol.12 issue1An Improved Convergence and Complexity Analysis for the Interpolatory Newton MethodA Short Note On M-Symmetric Hyperelliptic Riemann Surfaces author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links


Cubo (Temuco)

On-line version ISSN 0719-0646


ARGYROS, Ioannis K  and  HILOUT, Saïd. Convergence Conditions for the Secant Method. Cubo [online]. 2010, vol.12, n.1, pp.161-174. ISSN 0719-0646.

We provide new sufficient convergence conditions for the convergence of the Secant method to a locally unique solution of a nonlinear equation in a Banach space. Our new idea uses recurrent functions, Lipschitz-type and center-Lipschitz-type instead of just Lipschitz-type conditions on the divided difference of the operator involved. It turns out that this way our error bounds are more precise than earlier ones and under our convergence hypotheses we can cover cases where earlier conditions are violated. Numerical examples are also provided in this study.

Keywords : Secant method; Banach space; majorizing sequence; divided difference; Fréchet-derivative.

        · abstract in Spanish     · text in English     · English ( pdf )


Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License